Alert archive / South Dakota / Tornado Warnings in 2006

Tornado Warning 8, NWS Rapid City, SD

May 30, 2006Pennington County, South Dakota

NWS Rapid City, SD issued this tornado warning at May 30, 2006, 4:11 PM MDT for Pennington County, South Dakota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2006, 4:11 PM MDT (22:11 UTC)
Expired
May 30, 2006, 5:15 PM MDT
In force
64 min
Issued by
NWS Rapid City, SD
Area
Whole counties

County Pennington County, SD

The radar

The Rapid City radar (KUDX), 13 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this tornado warning went out at May 30, 2:00 PM MDT, 2 hours 11 minutes earlier.

Area forecast discussion, May 30, 2:00 PM MDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
200 PM MDT TUE MAY 30 2006

.DISCUSSION...SCATTERED SHOWERS/THUNDERSTORMS ACROSS THE AREA...MOST
NUMEROUS AROUND THE BLACK HILLS. STRONG SHORTWAVE MOVING THROUGH
WYOMING...COMBINED WITH WEAK UPSLOPE FLOW WILL KEEP
SHOWERS/THUNDERSTORMS IN THE AREA THROUGH THE EVENING ACROSS
NORTHEAST WYOMING/WESTERN SOUTH DAKOTA. BEST CHANCE OF
SHOWERS/THUNDERSTORSM WILL SHIFT EAST OF THE BLACK HILLS TONIGHT.
THE SLOW MOVING SHORTWAVE WILL BE OVER WESTERN SOUTH DAKOTA
WEDNESDAY MORNING...SHIFTING INTO CENTRAL SOUTH DAKOTA DURING THE
DAY. BEST CHANCE OF SHOWERS/THUNDERSTORMS WILL BE EAST OF THE BLACK
HILLS...LINGERING IN SOUTH CENTRAL SOUTH DAKOTA THROUGH THE EARLY
EVENING.

UPPER LEVEL RIDGE WILL BUILD ACROSS THE AREA THURSDAY. WITH WEAK
RETURN FLOW...A FEW AFTERNOON THUNDERSTORMS ARE POSSIBLE OVER THE
BLACK HILLS. LOW LEVEL JET INCREASES THURSDAY NIGHT WITH STRONG
THETA-E ADVECTION ACROSS SOUTH CENTRAL SOUTH DAKOTA...SO WILL KEEP
THE CHANCE OF THUNDERSTORMS IN THE FORECAST. FRIDAY WILL BE A WARM
DAY...WITH MANY LOCATIONS INTO THE LOWER 90S. SURFACE TROF FORECAST
TO MOVE INTO EASTERN WYOMING DURING THE DAY...WITH WELL MIXED
ATMOSPHERE. WILL CONTINUE WITH SLIGHT CHANCE OF THUNDERSTORMS.

EXTENDED...UPPER RIDGE WILL DOMINATE THE WEATHER PATTERN THROUGH THE
LONG TERM. THIS WILL BRING DRY AND WARM WEATHER TO THE AREA THIS
WEEKEND THROUGH THE FIRST HALF OF NEXT WORK WEEK. LATEST GFS RUN
SHOWING A SHORTWAVE APPROACHING LATE SUNDAY...BUT WITH THE MAIN FLOW
STAYING NORTH OF THE AREA...PRECIP IS ALSO PROGGED TO STAY NORTH.

&&

.AVIATION...SHRA/TSRA WILL CONTINUE INTO THE EVENING AND EARLY
MORNING HOURS TONIGHT...AND IS MENTIONED IN ALL TAF/TWEB RTES.
PRECIP SHOULD END BY AROUND 08Z TIMEFRAME. VFR CONDITIONS ARE STILL
EXPECTED THROUGH THE FORECAST PERIOD.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.

&&
Hazardous weather outlook, May 30, 6:25 AM MDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
625 AM MDT TUE MAY 30 2006

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-311300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
625 AM MDT (725 AM CDT) TUE MAY 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS OVER NORTHEASTERN
WYOMING AND WESTERN SOUTH DAKOTA THIS AFTERNOON AND TONIGHT. A LOW
PRESSURE MOVING ACROSS WYOMING WILL HELP TRIGGER THE STORMS...
STARTING IN NORTHEASTERN WYOMING AND THE BLACK HILLS EARLY THIS
AFTERNOON...AND SPREADING ACROSS THE SOUTH DAKOTA PLAINS THIS
EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ON
WEDNESDAY...AND ON THURSDAY ISOLATED THUNDERSTORMS MAY FORM OVER THE
BLACK HILLS. THESE STORMS ARE NOT ANTICIPATED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

BUNKERS

Nearby

Tornado Warnings in South Dakota, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.